Alert archive / California / Wind Advisories in 2014
Wind Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 15, 2014, 7:14 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2014, 7:14 PM PDT (02:14 UTC)
- Expired
- Sep 16, 2014, 7:54 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS76 KLOX 160214 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 714 PM PDT MON SEP 15 2014 ...GUSTY NORTHWEST TO NORTH WINDS FOR SOUTHERN SANTA BARBARA COUNTY... ...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY... .A STRENGTHENING NORTH-SOUTH PRESSURE GRADIENT IS GENERATING GUSTY SUNDOWNER WINDS THROUGH THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY. THROUGH TONIGHT...WIND GUSTS BETWEEN 35 AND 45 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS. A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER AND NEAR RECORD TEMPERATURES THROUGH TUESDAY OVER MUCH OF THE AREA. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA MONICA MOUNTAINS. HOT WEATHER IS ALSO EXPECTED EACH DAY IN LOWER ELEVATIONS OF THE MOUNTAINS AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND 105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES ACROSS INTERIOR SECTIONS. CAZ044-045-088-547-548-161100- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 714 PM PDT MON SEP 15 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT TUESDAY... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS THROUGH TUESDAY. OVERNIGHT MINIMUM HEAT INDEX VALUES WILL BE MOSTLY IN THE 70S. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ046-161100- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 714 PM PDT MON SEP 15 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT TUESDAY... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS THROUGH TUESDAY. OVERNIGHT MINIMUM HEAT INDEX VALUES WILL BE MOSTLY IN THE 70S. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ039-052-161100- /O.NEW.KLOX.WI.Y.0061.140916T0214Z-140916T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 714 PM PDT MON SEP 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * TIMING...WINDS WILL PEAK IN STRENGTH THIS EVENING...THEN SLOWLY DIMINISH TONIGHT. * IMPACTS...GUSTY NORTHERLY WINDS WILL IMPACT LOCAL ROADWAYS INCLUDING HIGHWAY 101 AND STATE ROUTE 154. GUSTY CROSS WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
2 follow-up statements
918 WWUS76 KLOX 161052 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 352 AM PDT TUE SEP 16 2014 ...GUSTY NORTHWEST TO NORTH WINDS FOR SOUTHERN SANTA BARBARA COUNTY... ...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY... .A STRONG NORTH-SOUTH PRESSURE GRADIENT WILL CONTINUE TO GENERATE GUSTY SUNDOWNER WINDS THROUGH THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY THROUGH MID MORNING. ANOTHER ADVISORY LEVEL SUNDOWNER IS POSSIBLE THIS EVENING AS WELL. A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA MONICA MOUNTAINS. HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND 105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES ACROSS INTERIOR SECTIONS. CAZ044-045-088-547-548-161900- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 352 AM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED LATE THIS MORNING THROUGH EARLY EVENING. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ046-161900- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 352 AM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE EXPECTED LATE THIS MORNING THROUGH THE EARLY EVENING HOURS HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ039-052-161600- /O.EXT.KLOX.WI.Y.0061.000000T0000Z-140916T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 352 AM PDT TUE SEP 16 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * TIMING...WINDS WILL CONTINUE THROUGH MID MORNING. * IMPACTS...GUSTY NORTHERLY WINDS WILL IMPACT LOCAL ROADWAYS INCLUDING HIGHWAY 101 AND STATE ROUTE 154. GUSTY CROSS WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR/DB
322 WWUS76 KLOX 161454 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 754 AM PDT TUE SEP 16 2014 ...DANGEROUSLY HOT WEATHER EXPECTED THROUGH TUESDAY... .A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY HOT WEATHER AND NEAR RECORD TEMPERATURES TODAY OVER MUCH OF THE AREA TODAY. HEAT INDEX VALUES ARE EXPECTED TO RISE TO BETWEEN 100 AND 110 DEGREES DURING THE LATE MORNING THROUGH EARLY EVENING HOURS IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE SANTA MONICA MOUNTAINS. HOT WEATHER IS ALSO EXPECTED IN LOWER ELEVATIONS OF THE MOUNTAINS AND ACROSS THE ANTELOPE VALLEY...WITH HIGHS BETWEEN 98 AND 105 DEGREES. ACROSS THE COASTAL PLAIN...HIGHS WILL GENERALLY RANGE FROM THE 80S AT THE BEACHES TO THE 90S TO NEAR 100 DEGREES ACROSS INTERIOR SECTIONS. THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY SUNDOWNER WINDS HAS BEEN CANCELLED. CAZ039-052-161600- /O.CAN.KLOX.WI.Y.0061.000000T0000Z-140916T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 754 AM PDT TUE SEP 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE CALMED THIS MORNING IN THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAIN AREAS AND THE ADVISORY HAS BEEN CANCELLED. $$ CAZ044-045-088-547-548-162300- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY...PASADENA...SAN GABRIEL... POMONA 754 AM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED LATE THIS MORNING THROUGH EARLY EVENING. HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ046-162300- /O.CON.KLOX.EH.W.0002.000000T0000Z-140917T0200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 754 AM PDT TUE SEP 16 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * HEAT INDEX...HEAT INDEX VALUES BETWEEN 102 AND 110 DEGREES ARE EXPECTED LATE THIS MORNING THROUGH THE EARLY EVENING HOURS HEAT INDEX VALUES REPRESENT HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS FACTORED IN WITH ACTUAL AIR TEMPERATURE. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY FOR THE ELDERLY AND YOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER...EVER...LEAVE PEOPLE OR PETS IN ENCLOSED VEHICLES...EVEN FOR A SHORT PERIOD OF TIME WITH THE WINDOWS CRACKED OPEN. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ //KJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 4:20 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 15, 4:20 PM PDT, 2 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 420 PM PDT MON SEP 15 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A RIDGE OF HIGH PRESSURE AND WEAK ONSHORE FLOW WILL RESULT IN VERY HOT WEATHER THROUGH MID WEEK. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY MID WEEK DUE TO REMNANT MOISTURE FROM HURRICANE ODILE...MAINLY FOR THE MOUNTAINS AND DESERT. TEMPERATURES WILL LIKELY RETURN TO NEAR NORMAL BY LATE IN THE WEEK AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. && .SHORT TERM (TONIGHT-THU)... HIGH PRESSURE WAS CENTERED OVER THE DESERT SOUTHWEST STATES WITH ANOTHER DAY OF WELL ABOVE NORMAL TEMPERATURES THROUGHOUT SOUTHWEST CALIF. MANY VALLEY AREAS STARTED THE DAY ABOUT 2-5 DEGREES COOLER THAN YESTERDAY AND HAVE MAINTAINED THAT SLIGHT COOLING EFFECT THIS AFTERNOON...HOWEVER HEAT INDEX VALUES ARE STILL REACHING 105 DEGREE CRITERIA ACROSS THE VENTURA AND LOS ANGELES COUNTY VALLEYS. MEANWHILE...THE MOUNTAINS WERE A FEW DEGREES WARMER AND SOME COASTAL AREAS WERE ALSO WARMER THAN YESTERDAY. CUMULUS CLOUDS FORMED OVER THE MOUNTAINS AGAIN THIS AFTERNOON BUT A CAP NEAR 18K FEET SHOULD LIMIT THE VERTICAL DEVELOPMENT AND CLOUDS WILL EVAPORATE BY SUNSET. EXPECT READINGS TO BE SLOW TO COOL DOWN TONIGHT WITH MANY FOOTHILL COMMUNITIES ONLY GETTING INTO THE UPPER 70S FOR MINIMUM TEMPERATURES. PATCHY LOW CLOUDS/FOG WILL BE LIMITED TO THE CENTRAL COAST AREAS LATE TONIGHT. A -3MB PRESSURE GRADIENT FROM SANTA MARIA TO SANTA BARBARA SHOULD RESULT IN LOCALLY GUSTY SUNDOWNER WINDS WEST OF GAVIOTA THIS EVENING. TUESDAY LOOKS ABOUT THE SAME OVERALL AS TODAY WITH POTENTIALLY ANOTHER 1-2 DEGREES OF COOLING. THE EXCESSIVE HEAT WARNING WILL RUN UNTIL 7PM TUESDAY EVENING AND THAT STILL LOOKS ON-TRACK FOR THE INTERIOR VALLEYS OF VENTURA AND LOS ANGELES COUNTY...AS WELL AS THE SANTA MONICA MOUNTAINS. PRESSURE GRADIENTS ARE RATHER NEUTRAL TOMORROW WITH LITTLE CHANGE OVERALL. EXPECT ADDITIONAL MOUNTAIN CUMULUS TUESDAY AFTERNOON AND LOCAL SUNDOWNER WINDS ALONG THE SOUTH SANTA BARBARA COAST TUESDAY EVENING. THINGS GET A LITTLE MORE INTERESTING BY WEDNESDAY. MOISTURE ASSOCIATED WITH TROPICAL CYCLONE ODILE BEGINS TO MOVE INTO LOS ANGELES COUNTY WITH 850MB DEWPOINTS GOING ABOVE 12 DEGREES CELSIUS AND PRECIPITABLE WATER OVER 1.5 INCHES. THERE IS ENOUGH INSTABILITY TO CONTINUE THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY WEDNESDAY AFTERNOON/EVENING. STEERING WINDS LOOK FAIRLY LIGHT SO THERE COULD BE HEAVY DOWNPOURS IN STORMS WHERE THEY MATERIALIZE ON WEDNESDAY. CLOUD COVER WILL INCREASE ACROSS MANY AREAS ON WEDNESDAY WHICH WILL SLOW THE HEATING FROM DIRECT SUNSHINE...ALTHOUGH INCREASING DEWPOINTS WILL MAKE IT FEEL FAIRLY UNCOMFORTABLE BUT NOT QUITE REACH EXCESSIVE HEAT WARNING CRITERIA. MODEL DATA SHOWS THAT A LOW PRESSURE SYSTEM WILL MOVE DOWN THE NORTHERN CALIF COAST ON THURSDAY TOWARD THE BAY AREA INCREASING SOUTHWEST FLOW ALOFT OVER OUR REGION. THIS WILL PUSH THE MOISTURE EASTWARD DURING THE DAY BUT WE WILL CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND DESERT UNTIL THIS MOISTURE LEAVES THE AREA. DUE TO MORE CLOUD COVER AND FALLING HEIGHTS...WE SHOULD SEE 4-8 DEGREES OF COOLING ON THURSDAY COMPARED TO WEDNESDAY. .LONG TERM (FRI-MON)... MODEL SOLUTIONS ARE GETTING CLOSER WITH THE MOVEMENT OF THE UPPER LOW ALONG THE CALIF COAST. BOTH THE GFS AND 12Z ECM NOW HAVE THE LOW NEAR THE CHANNEL ISLANDS BY SATURDAY MORNING. IN THIS SCENARIO EXPECT TEMPERATURES TO MODERATE FRI-SAT WITH MORE POTENTIAL FOR ONSHORE FLOW AND COASTAL LOW CLOUDS IN THE MORNINGS. BY SATURDAY AFTERNOON SOME MONSOON MOISTURE COULD BE PULLED WESTWARD FROM THE HIGH DESERT BACK INTO OUR MOUNTAINS AND ANTELOPE VALLEY. HAVE BUMPED UP CLOUDS AND PRECIPITATION CHANCES JUST BELOW MENTION IN THE FORECAST FOR THESE AREAS IN CASE THE GFS WORKS OUT. THE ECM KEEPS A CUT-OFF LOW PRESSURE SYSTEM WEST OF CALIF THROUGH MONDAY WHILE THE GFS BEGINS TO RAPIDLY BUILD A STRONG HIGH PRESSURE RIDGE ACROSS THE GREAT BASIN. THERE IS PLENTY OF UNCERTAINTY FOR NEXT WEEK...HOWEVER THE 00Z ECM AND LATEST 5-WAVE GFS MODELS ARE INDICATING A GIANT HIGH PRESSURE SYSTEM ACROSS THE ENTIRE WESTERN U.S. A SIGNIFICANT HEAT WAVE COULD BE IN THE WORKS NEXT WEEK...BUT CONFIDENCE IS LOW AT THIS POINT DUE TO CONFLICTING SOLUTIONS (12Z ECM AND 00Z GEM) OF A LARGE FALL-LIKE LOW PRESSURE TROUGH APPROACHING THE PACIFIC NORTHWEST STATES BY MIDWEEK. && .AVIATION...15/2300Z... OVERALL...HIGH CONFIDENCE IN 00Z TAF PACKAGE. OTHER THAN SOME LIFR/VLIFR CONDS AT KSMX/KSBP OVERNIGHT...AND SOME 5-6SM BR AT KOXR...EXPECT VFR CONDS FOR THE AREA THROUGH TUESDAY. KLAX...HIGH CONFIDENCE IN 00Z TAF. THERE IS A 10% CHANCE OF SOME MVFR VSBYS 11Z-16Z TUESDAY. KBUR...HIGH CONFIDENCE IN 00Z TAF. && .MARINE... 15/200 PM OVERALL HIGH CONFIDENCE IN CURRENT COASTAL FORECAST. IT IS LIKELY THAT SMALL CRAFT CONDITIONS WILL CONTINUE INTO THURSDAY. THE WINDS WILL BE STRONGEST AROUND POINT CONCEPTION FROM MID AFTERNOON INTO THE EARLY EVENING. && .BEACHES... 15/200 PM A LONG PERIOD (19-20+ SECOND) SOUTHERN HEMISPHERE SWELL WILL MOVE THROUGH THE WATERS TODAY AND TUESDAY. IT WILL BRING ELEVATED SURF ALONG SOUTH FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY. A SECOND SWELL FROM HURRICANE ODILE IS LOOKING LESS AND LESS LIKELY. && .LOX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...BOLDT AVIATION...RAT MARINE/BEACHES...SWEET SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 15, 6:00 AM PDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON SEP 15 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON SEP 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HOT WEATHER WILL PREVAIL ACROSS SOUTHWESTERN CALIFORNIA TODAY. AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 100 AND 109 DEGREES IN THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS IN THE MOUNTAINS AND IN THE ANTELOPE VALLEY...AND INTO THE 90S TO AROUND 100 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN. DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY CONDITIONS... EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE WERE TO START TODAY AND TONIGHT...ESPECIALLY IN THE MOUNTAINS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY HOT WEATHER WILL PREVAIL ACROSS SOUTHWESTERN CALIFORNIA TUESDAY. AFTERNOON TEMPERATURES WILL CLIMB TO BETWEEN 100 AND 109 DEGREES IN THE VALLEYS...TO BETWEEN 98 AND 105 IN LOWER ELEVATIONS IN THE MOUNTAINS AND IN THE ANTELOPE VALLEY...AND INTO THE 90S TO AROUND 100 ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN. DESPITE A LACK OF STRONG WINDS...WITH THE HOT AND DRY CONDITIONS...EXTREME FIRE BEHAVIOR IS POSSIBLE TUESDAY IF A FIRE WERE TO START...ESPECIALLY IN THE MOUNTAINS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TUESDAY...POSSIBLE ALL THE WAY THROUGH FRIDAY. IT WILL STILL BE HOT ON WEDNESDAY...ALTHOUGH A FEW DEGREES LESS SO. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS OD LOS ANGELES AND VENTURA COUNTIES AND THE ANTELOPE VALLEY WEDNESDAY. MOISTURE FROM THE REMNANTS OF THE HURRICANE MAY MOVE INTO THE AREA THURSDAY INTO THURSDAY NIGHT...BRINGING THE THREAT OF SOME SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 15, 1:47 PM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
147 PM PDT MON SEP 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM EXCESSIVE HEAT 3 NE MALIBU 34.06N 118.65W
09/15/2014 M101 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 100 DEGREES AND A RELATIVE
HUMIDITY OF 26 PERCENT...A HEAT INDEX OF 101 DEGREES WAS
RECORDED AT MALIBU HILLS RAWS...ELEVATION 1575 FEET.
1157 AM EXCESSIVE HEAT 3 SSW WOODLAND HILLS 34.14N 118.61W
09/15/2014 M106 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 106 DEGREES AND A RELATIVE
HUMIDITY OF 20 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
RECORDED AT TOPANGA RAWS...ELEVATION 1600 FEET.
1209 PM EXCESSIVE HEAT 2 NW LAKE CASITAS 34.41N 119.37W
09/15/2014 M105 F VENTURA CA MESONET
WITH AN AIR TEMPERATURE OF 104 DEGREES AND A RELATIVE
HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 105 DEGREES WAS
RECORDED AT CASITAS RAWS...ELEVATION 639 FEET.
1240 PM EXCESSIVE HEAT 5 N WOODLAND HILLS 34.24N 118.59W
09/15/2014 M106 F LOS ANGELES CA OFFICIAL NWS OBS
WITH AN AIR TEMPERATURE OF 105 DEGREES AND A RELATIVE
HUMIDITY OF 21 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
RECORDED IN CHATSWORTH...ELEVATION 915 FEET.
1256 PM EXCESSIVE HEAT 3 ENE GLENDALE 34.19N 118.21W
09/15/2014 M105 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 104 DEGREES AND A RELATIVE
HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 105 DEGREES WAS
RECORDED AT SAN RAFAEL HILLS RAWS...ELEVATION 1770 FEET.
1257 PM EXCESSIVE HEAT 5 NNW WEST COVINA 34.13N 117.95W
09/15/2014 M111 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 108 DEGREES AND A RELATIVE
HUMIDITY OF 22 PERCENT...A HEAT INDEX OF 111 DEGREES WAS
RECORDED AT SANTA FE DAM RAWS...ELEVATION 500 FEET.
0126 PM EXCESSIVE HEAT 1 E OJAI 34.45N 119.23W
09/15/2014 M107 F VENTURA CA OFFICIAL NWS OBS
WITH AN AIR TEMPERATURE OF 106 DEGREES AND A RELATIVE
HUMIDITY OF 23 PERCENT...A HEAT INDEX OF 107 DEGREES WAS
RECORDED IN OJAI...ELEVATION 773 FEET.
0134 PM EXCESSIVE HEAT 2 WNW FILLMORE 34.41N 118.95W
09/15/2014 M106 F VENTURA CA OFFICIAL NWS OBS
WITH AN AIR TEMPERATURE OF 102 DEGREES AND A RELATIVE
HUMIDITY OF 31 PERCENT...A HEAT INDEX OF 106 DEGREES WAS
RECORDED IN FILLMORE...ELEVATION 495 FEET.
&&
HALLLocal storm report, Sep 15, 3:53 PM PDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
353 PM PDT MON SEP 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM EXCESSIVE HEAT 1 NNE WHITTIER 33.98N 118.01W
09/15/2014 M108 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 101 DEGREES AND A RELATIVE
HUMIDITY OF 35 PERCENT...A HEAT INDEX OF 108 DEGREES WAS
RECORDED AT WHITTIER HILLS RAWS...ELEVATION 950 FEET.
&&
HALLLocal storm report, Sep 15, 4:25 PM PDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
425 PM PDT MON SEP 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM EXCESSIVE HEAT 4 NNW MALIBU 34.08N 118.70W
09/15/2014 M107 F LOS ANGELES CA MESONET
WITH AN AIR TEMPERATURE OF 109 DEGREES AND A RELATIVE
HUMIDITY OF 15 PERCENT...A HEAT INDEX OF 107 DEGREES WAS
RECORDED AT MALIBU CANYON RAWS...ELEVATION 610 FEET.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:50 PM PDT | Wind Advisory | LOX | 13 hr | |
| Sep 16, 3:28 PM PDT | Special Weather Statement | LOX | Los Angeles | 47 min |
| Sep 16, 4:41 PM PDT | Special Weather Statement | LOX | Los Angeles | 49 min |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.